News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: IUD removed, been bleeding 2 weeks


 Mischiefmom - Thu May 21, 2009 1:52 pm

My husband and I decided we did want one more child after all and made the decision to have my IUD removed. This was done on Thursday 5-7-09. I had the IUD in for just under 3 years. I had NO periods while on the IUD. Since we were wanting to have a child my doctor put me on Birth Control pills to hopefully regulate a period. She recommended at least 1-2 months before I get pregnant anyways. By the time I got home from the doctors after having the IUD removed I started bleeding. I took my first fill friday morning and have continued every day and on time. I the bleeding is still heavy and I have alot of membrane type stuff coming with it. During the day the bleeding is just slighly on the heavy side, but at night i put in a super tampon and by 2 am i am covered in blood. I now wear a pad and use a tampon, and set an alarm for 1 am. Usually, not always, I have not went through everything. Then again by 5 am I am having to do this again. Then it slows down once I am active and it feels like a normal period. I thought the pill would cause me not to bleed until the last week. Is this something that I should make an appointment with my doctor or keep waiting it out to see if it stops? BTW today is Thursday 5-21-09.
 Debbie Miller, RN - Thu Jun 11, 2009 10:01 pm

User avatar Hello,
I'm not sure why the oral contraceptives following removal of the IUD. This is not standard procedure and one of the selling points on the IUD as contraception is that it is completely reversible with no delay in fertility and ability to become pregnant. Periods do not have to be artificially regulated in order for you to conceive. As you know, contraceptive pills prevent conception and sometimes it can delay fertility for a time.

There may be other factors here of which I am unaware. But, manipulating hormones does affect periods and bleeding is one of the most common complaints. You are correct that in most women there is only withdrawal bleeding between pill packs but every woman is different. This may be a response to the removal of the IUD only and unrelated to the pill. These changes in a woman's body with hormonal manipulation are difficult to predict.

Excessive bleeding is usually defined as soaking 1 pad or tampon per hour over several hours. You probably should call your doctor for suggestions.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here